Steroidinduzierter katarakt

Many chronic inflammatory diseases require treatment with steroids, however, a remarkable proportion of steroid-treated patients suffer from osteoporosis as major complication after longterm treatment. Steroid-induced osteoporosis represents one of the most important secondary causes of osteoporosis. The pathogenesis is complex, there exists evidence that steroids cause a reduction of circulating testosteron and estrogen concentration and adversely affect calcium balance. The most important mechanism is a decrease in osteoblastic activity. As a consequence loss of bone mineral density and increased risk of fracture develop. In spite of better understanding of the causal relationships preventive strategies were infrequently applied.
If we care for patients with steroid therapy we have both to consider the problem of steroid-induced osteoporosis and to focus on strategies to evaluate patients at risk. The dosage of the steroid, life style factors (such as lack of exercise, alcohol consumption and smoking), menopausal status, low bone mineral density at baseline and previous osteoporotic fractures predispose for the manifestation of steroid-induced osteoporosis. Therapeutic decisions depend on risk factors of the individual patient. Supplementation of calcium and vitamin D is usually appropriate, and postmenopausal women should be offered hormon replacement therapy. The prescription of biphosphonates is strongly recommended to patients at elevated risk.

Steroidinduzierter katarakt

steroidinduzierter katarakt

Media:

steroidinduzierter kataraktsteroidinduzierter katarakt